Alert archive / Georgia / River Flood Warnings in 2026
River Flood Warning 7, NWS Atlanta, GA
NWS Atlanta, GA issued this river flood warning at Jan 10, 2026, 9:00 PM EST for Cherokee County, Georgia. It took effect at Jan 10, 2026, 11:43 PM EST. It was in force for 9 hr.
The area
The outline as issued.
The facts
- Issued
- Jan 10, 2026, 9:00 PM EST (02:00 UTC)
- In effect from
- Jan 10, 2026, 11:43 PM EST
- Expired
- Jan 11, 2026, 8:16 AM EST
- In force
- 9 hr
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Flood severity
- Minor
County Cherokee County, GA
The radar
The Atlanta radar (KFFC), 99 km from the middle of the area, began a volume at 02:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Etowah River at Canton (CNNG1). The gauge peaked at 15.94 ft at Jan 11, 2026, 1:00 AM EST.
- Action stage
- 15 ft
- Minor stage
- 16 ft
- Moderate stage
- 22 ft
- Major stage
- 26 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02392000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
686
WGUS42 KFFC 110200
FLWFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Peachtree City GA
900 PM EST Sat Jan 10 2026
...The National Weather Service in Peachtree City GA has issued a
Flood Warning for the following rivers in Georgia...
Etowah River at Canton affecting Cherokee County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Additional information is available at weather.gov/atlanta.
&&
GAC057-111400-
/O.NEW.KFFC.FL.W.0007.260111T0443Z-260111T2000Z/
/CNNG1.1.ER.260111T0443Z.260111T1200Z.260111T1400Z.NO/
900 PM EST Sat Jan 10 2026
...FLOOD WARNING IN EFFECT UNTIL SUNDAY AFTERNOON...
* WHAT...Minor flooding is forecast.
* WHERE...Etowah River at Canton.
* WHEN...Until Sunday afternoon.
* IMPACTS...At 17.0 feet, Minor flooding continues in the woodlands
and fields along the river upstream and downstream from the gage by
the Walaska Street bridge. Portions of recreational areas such as
Boling Park behind the Cherokee County High School...the Cherokee
County Fairgrounds and the Etowah River Greenway at Heritage Park
will be flooded with up to one foot of water. The parking lot at
Boling Park will begin to flood.
* ADDITIONAL DETAILS...
- At 8:15 PM EST Saturday the stage was 14.9 feet.
- Forecast...The river is expected to rise above flood stage late
this evening to a crest of 16.7 feet tomorrow morning. It will
then fall below flood stage late tomorrow morning.
- Flood stage is 16.0 feet.
- Flood History...This crest compares to a previous crest of 16.7
feet on 03/26/2021.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3427 8430 3422 8446 3418 8454 3424 8459
3431 8443
$$2 follow-up statements
983
WGUS82 KFFC 110515
FLSFFC
Flood Statement
National Weather Service Peachtree City GA
1215 AM EST Sun Jan 11 2026
...The Flood Warning is extended for the following rivers in
Georgia...
Etowah River at GA 9 near Dawsonville affecting Dawson and Forsyth
Counties.
...The Flood Warning continues for the following rivers in Georgia...
Etowah River at Canton affecting Cherokee County.
Etowah River Downstream I-575 at Canton affecting Cherokee County.
...The Flood Warning is cancelled for the following rivers in
Georgia...
Etowah River Downstream of GA 53 near Dawsonville affecting Dawson
County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Additional information is available at weather.gov/atlanta.
&&
GAC085-110615-
/O.CAN.KFFC.FL.W.0004.000000T0000Z-260111T0515Z/
/DWLG1.N.ER.260110T2203Z.260111T0130Z.260111T0346Z.UU/
1215 AM EST Sun Jan 11 2026
...FLOOD WARNING IS CANCELLED...
The Flood Warning is cancelled for the Etowah River Downstream of GA
53 near Dawsonville.
* ADDITIONAL DETAILS...
- At 12:00 AM EST Sunday the stage was 12.2 feet.
- Forecast...No forecast is available for this location.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3438 8410 3439 8407 3439 8405 3438 8404
3437 8406 3437 8408
$$
GAC085-117-111300-
/O.EXT.KFFC.FL.W.0005.000000T0000Z-260111T1249Z/
/DWSG1.1.ER.260110T2158Z.260111T0400Z.260111T0649Z.NO/
1215 AM EST Sun Jan 11 2026
...FLOOD WARNING NOW IN EFFECT UNTIL THIS MORNING...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...Etowah River at GA 9 near Dawsonville.
* WHEN...Until this morning.
* IMPACTS...At 14.0 feet, Moderate flooding begins in northwest
Forsyth county. Old Federal Road begins to flood and Nicholson Road
is closed off to residents. Minor flooding continues in south
Dawson county.
* ADDITIONAL DETAILS...
- At 11:00 PM EST Saturday the stage was 13.8 feet.
- Recent Activity...The maximum river stage in the 24 hours ending
at 11:00 PM EST Saturday was 13.8 feet.
- Forecast...The river is expected to fall below flood stage early
this morning and continue falling to 4.5 feet Thursday evening.
- Flood stage is 13.0 feet.
- Flood History...This crest compares to a previous crest of 13.7
feet on 03/29/1951.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3441 8408 3436 8404 3435 8411 3428 8425
3434 8427 3440 8417
$$
GAC057-111715-
/O.CON.KFFC.FL.W.0007.000000T0000Z-260111T2000Z/
/CNNG1.1.ER.260111T0453Z.260111T1200Z.260111T1400Z.NO/
1215 AM EST Sun Jan 11 2026
...FLOOD WARNING REMAINS IN EFFECT UNTIL THIS AFTERNOON...
* WHAT...Minor flooding is forecast.
* WHERE...Etowah River at Canton.
* WHEN...Until this afternoon.
* IMPACTS...At 17.0 feet, Minor flooding continues in the woodlands
and fields along the river upstream and downstream from the gage by
the Walaska Street bridge. Portions of recreational areas such as
Boling Park behind the Cherokee County High School...the Cherokee
County Fairgrounds and the Etowah River Greenway at Heritage Park
will be flooded with up to one foot of water. The parking lot at
Boling Park will begin to flood.
* ADDITIONAL DETAILS...
- At 11:15 PM EST Saturday the stage was 15.8 feet.
- Forecast...The river is expected to rise to a crest of 16.7 feet
this morning. It will then fall below flood stage late this
morning.
- Flood stage is 16.0 feet.
- Flood History...This crest compares to a previous crest of 16.7
feet on 03/26/2021.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3427 8430 3422 8446 3418 8454 3424 8459
3431 8443
$$
GAC057-111715-
/O.CON.KFFC.FL.W.0006.000000T0000Z-000000T0000Z/
/ECTG1.1.ER.260110T2300Z.260111T0445Z.000000T0000Z.UU/
1215 AM EST Sun Jan 11 2026
...FLOOD WARNING REMAINS IN EFFECT UNTIL FURTHER NOTICE...
* WHAT...Minor flooding is occurring.
* WHERE...Etowah River Downstream I-575 at Canton.
* WHEN...Until further notice.
* IMPACTS...At 20.0 feet, Minor flooding continues to expand in the
woodlands and fields along the river generally east of Canton near
the Interstate 575 bridge. A rock landing and grassy lot behind a
pump station off of Riverstone Parkway and areas behind the
businesses on Old Ball Ground Highway and Keith Drive are flooded
with up to two feet of water.
* ADDITIONAL DETAILS...
- At 11:45 PM EST Saturday the stage was 19.5 feet.
- Recent Activity...The maximum river stage in the 24 hours ending
at 11:45 PM EST Saturday was 19.5 feet.
- Forecast...No forecast is available for this location.
- Flood stage is 17.0 feet.
- Flood History...This crest compares to a previous crest of 20.1
feet on 03/25/2020.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3434 8427 3428 8425 3427 8436 3422 8446
3427 8450 3433 8440
$$908
WGUS82 KFFC 111316
FLSFFC
Flood Statement
National Weather Service Peachtree City GA
816 AM EST Sun Jan 11 2026
...The Flood Warning is cancelled for the following rivers in
Georgia...
Etowah River at Canton affecting Cherokee County.
GAC057-111430-
/O.CAN.KFFC.FL.W.0007.000000T0000Z-260111T1316Z/
/CNNG1.1.ER.260111T0453Z.000000T0000Z.000000T0000Z.NO/
816 AM EST Sun Jan 11 2026
...FLOOD WARNING IS CANCELLED...
The Flood Warning is cancelled for the Etowah River at Canton.
* ADDITIONAL DETAILS...
- At 7:15 AM EST Sunday the stage was 15.7 feet and falling.
- Forecast...The river is expected to fall to 3.7 feet Thursday
evening.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3427 8430 3422 8446 3418 8454 3424 8459
3431 8443
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Jan 10, 6:38 PM EST, 2 hours 22 minutes earlier. Its key messages:
- Updated at 633 PM EST Sat Jan 10 2026
- The Flood Watch was cancelled, but minor flooding of smaller creeks and streams is possible through tonight across parts of north Georgia.
- Winds pick up on Sunday with gusty conditions likely across the region. Winds could gust 30mph+ in the metro and through Athens.
- A return to more seasonal temperatures is expected early next week.
Area forecast discussion, Jan 10, 6:38 PM EST, 2 hours 22 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 638 PM EST Sat Jan 10 2026 ...New Update Current Conditions and Key Messages... .KEY MESSAGES... Updated at 633 PM EST Sat Jan 10 2026 - The Flood Watch was cancelled, but minor flooding of smaller creeks and streams is possible through tonight across parts of north Georgia. - Winds pick up on Sunday with gusty conditions likely across the region. Winds could gust 30mph+ in the metro and through Athens. - A return to more seasonal temperatures is expected early next week. && .UPDATE... Issued at 633 PM EST Sat Jan 10 2026 Most of the line has moved out of the area with a broken line of showers currently stretching from just southeast of AHN to Columbus and Macon. Light drizzle may remain in the ATL metro through through 8 to 9pm. Winds begin to pick up overnight with increasing confidence in especially gusty conditions tomorrow. A wind advisory may be necessary, as models currently realize gusts near 35mph across the I85 Corridor. An 850mb jet max may pose further wind risk, especially should winds be more northerly and a combination of deeper mixing and downslope winds transfer momentum to the surface. Stay tuned for any further updates tonight. && .SHORT TERM... (This afternoon through Sunday) Issued at 126 PM EST Sat Jan 10 2026 Current radar loop shows the main line of storms is now just south of a CSG to MCN line. This line has has diminished substantially and as of the last hour we have only see a few lightning strikes with very little rotation. This lien is expected to continue pushing SE and should exit the area by 00z. There is still some light rain behind the line but that is also clearing the area from NW to SE. Currently the back edge of the rain is along a Rome to Blue Ridge line. A drier air mass will begin to filter into the state from the NW tonight as high pressure builds into the region from the central and southern plains. This ridge building in will create a very tight pressure gradient across GA Sunday bringing in gusty NW winds. Will see wind speeds in the 12-18mph range with gust near 30mph by Sun afternoon. This strong N to NW flow will also bring in some cooler temps Lows Sun morning will be in the 30s and 40s across the CWA with highs only getting up into the 40s and 50s (about 20 deg cooler than Today). The cold airmass continue to push into the area Sun night with lows Mon morning expected to be below freezing for all of north and central GA. Will see some teens in the north GA mountains. && .LONG TERM... (Monday morning through next Friday) Issued at 126 PM EST Sat Jan 10 2026 No major changes made to the extended periods. Dry and cool (albeit more seasonal) temperatures will characterize the long- term forecast at least through mid week. High pressure will continue to build in from the west with very broad troughing to our north. The main concern at least through Tuesday will be for fire weather as RH values are may approach critical thresholds (25% or less) across parts of Central Georgia as a result of much drier air filtering into the region. Daytime highs will gradually warm through mid- week but remain more seasonal. On Sunday forecast highs range from the low 40s to upper 50s and by Wednesday will rise to the 50s and 60s areawide. Wednesday through the end of the week brings some uncertainty. Long range guidance has another trough diving southward from southern Canada and sweeping across the Deep South. Precipitation may make a return to portions of the forecast area between Wednesday and Thursday but inconsistencies among model guidance make it difficult to pinpoint timing, amounts or precip type at this time. Stay tuned... && .AVIATION... (00Z TAFS) Issued at 629 PM EST Sat Jan 10 2026 Patchy IFR and MVFR improves through overnight into tomorrow morning. -SHRADZ may reduce vsbys briefly through roughly 2z at TAF sites. Winds turn out of NW becoming gusty a few hours before sunrise. Cigs clear around daybreak with winds picking up by early afternoon. Gusts of 30kts+ are possible with the potential for higher gusts through the metro. //ATL Confidence...00Z Update... Medium confidence cigs and length of -DZ overnight. Medium confidence max wind gusts Sunday. High confidence all other elements. SM && .PRELIMINARY POINT TEMPS/POPS... Athens 41 50 27 49 / 50 0 0 0 Atlanta 40 48 28 49 / 30 0 0 0 Blairsville 30 40 19 49 / 20 0 0 0 Cartersville 36 47 25 49 / 10 0 0 0 Columbus 43 54 28 52 / 50 0 0 0 Gainesville 39 47 28 49 / 20 0 0 0 Macon 45 56 28 52 / 50 0 0 0 Rome 40 51 28 54 / 10 0 0 0 Peachtree City 37 49 25 49 / 30 0 0 0 Vidalia 53 61 31 53 / 30 0 0 0 && .FFC WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...01 LONG TERM....07 AVIATION...SM
Hazardous weather outlook, Jan 10, 5:27 PM EST, 3 hours 33 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 527 PM EST Sat Jan 10 2026 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-112230- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 527 PM EST Sat Jan 10 2026 This Hazardous Weather Outlook is for north and central Georgia. .DAY ONE...Tonight... The Flood Watch has been canceled, but minor flooding of smaller creeks and streams is possible through tonight across parts of north Georgia. .DAYS TWO THROUGH SEVEN...Sunday through Friday... The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested but spotters are encouraged to submit reports of severe weather and flooding through the web by going to weather.gov/atlanta.
Nearby
River Flood Warnings in Georgia, 2026Every river flood warning in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.